MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; UNIT, ELECTROSURGICAL ANDCOAGULATION, WITH ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; UNIT, ELECTROSURGICAL ANDCOAGULATION, WITH ACCESSORIES
Model Number E6009
Medical Device Problem Codes Device Remains Activated (1525); Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the device was causing the generator to continuously activate.There is no patient injury associated with this issue.
 
Additional Manufacturer Narrative
Device evaluation one unit was returned for evaluation.The returned sample did not meet specification as received.A visual inspection found the device was missing a spring.The investigation confirmed the reported condition.The investigation found that the bipolar foot pedal was missing a spring which was causing a continuous activation on the bipolar foot pedal and lead to the issue with the other ports not activating.The investigation isolated the failure to the missing spring on the bipolar footswitch, but a root cause was not identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
UNIT, ELECTROSURGICAL ANDCOAGULATION, WITH ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6945500
Report Number1717344-2017-06046
Device Sequence Number11064961
Product Code BWA
UDI-Device Identifier10884524000381
UDI-Public10884524000381
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE6009
Device Catalogue NumberE6009
Device Lot Number243327X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1